South Carolina, 2012Hail and Damaging Winds in South Carolina, April 27, 2012
April 27, 2012 · NWS ILM · 9 events in 2 counties and zones
A stationary front, oriented east to west across the area, became a focus for convection. Thunderstorms developed to the west of the area and then propagated along the front and across the area during the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $21,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front, oriented east to west across the area, became a focus for convection. Thunderstorms developed to the west of the area and then propagated along the front and across the area during the evening. A mid-level shortwave trough helped to enhance the severity of the thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Apr 27, 2:25 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 27, 2:25 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
325 PM EDT FRI APR 27 2012
.SYNOPSIS...
A STATIONARY FRONT WILL LINGER ACROSS THE AREA OVERNIGHT BEFORE
LIFTING NORTH ON SATURDAY. WARM SOUTHWEST FLOW WILL PREVAIL
THROUGH SUNDAY BEFORE THE FRONT DROPS BACK SOUTH AND CROSSES THE
AREA SUNDAY NIGHT. RELATIVELY COOL HIGH PRESSURE WILL BRIEFLY BUILD
IN BEHIND THE FRONT MONDAY...THEN MOVE OFFSHORE TUESDAY ALLOWING
THE RETURN OF A WARM SOUTHERLY FLOW THROUGH THE REMAINDER OF THE
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM FRIDAY...A BACKDOOR COLD FRONT OVER EAST-CENTRAL NORTH
CAROLINA HAS BECOME QUITE DIFFUSE INLAND BUT IS STILL VERY EASY TO
LOCATE ALONG THE COAST WHERE A SOUTHWESTWARD-MOVING ROPE CLOUD AND
10-15 DEGREE TEMPERATURE GRADIENT EXIST. THE FRONT SHOULD EASE ITS
WAY INTO WILMINGTON...ELIZABETHTOWN AND LUMBERTON EARLY THIS
EVENING...STALLING OUT SOMEWHERE ALONG A LINE FROM LAKE CITY TO
MURRELLS INLET TONIGHT. NORTH OF THIS BOUNDARY WINDS WILL BECOME
EAST TO NORTHEAST...WHILE TO THE SOUTH A SOUTH TO SOUTHWEST WIND
WILL CONTINUE.
OF MORE IMPORTANCE IN THE NEAR-TERM...MODERATELY UNSTABLE CONDITIONS
HAVE DEVELOPED ALONG AND SOUTH OF THE FRONT WHERE SB-CAPE VALUES ARE
ECLIPSING 1500 J/KG AND LIFTED INDICES HAVE FALLEN BELOW -4. THERE
IS A WANING CONVECTIVE CAP AT 800 MB THAT WILL BREAK WITH THE
ARRIVAL OF A WEAK UPPER DISTURBANCE NOW CROSSING THE UPPER SAVANNAH
RIVER VALLEY. MUCH OF OUR MODEL GUIDANCE IS FORECASTING AN MCS TO
DEVELOP ACROSS SOUTH CAROLINA IN THE NEXT 1-2 HOURS...PROPAGATING
EAST TO THE COAST BY 6-8 PM THIS EVENING. SUFFICIENT BULK SHEAR
EXISTS FOR MULTICELL STORM ORGANIZATION. STEEP MID-LEVEL LAPSE RATES
IS GENERATING 500 J/KG OF CAPE THROUGHOUT THE -10C TO -30C LAYER
(ROUGHLY 18000-27000 FT AGL TODAY)...SUGGESTING LARGE HAIL COULD BE
A THREAT. COLD POOL EFFECTS WILL FURTHER INCREASE THE POTENTIAL FOR
DAMAGING WIND GUSTS ONCE THE MCS ACHIEVES "CRITICAL MASS." SPC HAS
ALREADY GIVEN NOTICE IN THEIR MOST RECENT MESOSCALE DISCUSSION THAT
A WATCH IS LIKELY ACROSS CENTRAL SOUTH CAROLINA...WHICH MAY END UP
INCLUDING A PORTION OF THE SC PEE DEE.
THE GREATEST POTENTIAL FOR SEVERE WEATHER SHOULD END AFTER 8
PM...WITH MORE IN THE WAY OF SHOWERS (AND LESS IN THE WAY OF
THUNDERSTORMS) EXPECTED OVERNIGHT. THE APPROACH OF ANOTHER UPPER
DISTURBANCE AFTER MIDNIGHT SHOULD INDUCE A SURFACE WAVE OF LOW
PRESSURE TO DEVELOP ALONG THE STALLED FRONT. CROSS-FRONTAL FLOW
ABOVE THE BOUNDARY LAYER COULD CREATE MORE SHOWERS OR EVEN JUST A
PERIOD OF STRATIFORM RAIN AFFECTING MAINLY SOUTHEAST NORTH CAROLINA
AFTER MIDNIGHT...MOVING OFF THE COAST AROUND DAYBREAK SATURDAY. LOWS
TONIGHT SHOULD RANGE FROM AROUND 60 IN THE NORTH TO THE MID 60S IN
THE SOUTH.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...COLD FRONT IS EXPECTED TO BE DRAPED EAST-
WEST ACROSS THE CWA EARLY SATURDAY AND LIFT NORTH THROUGH THE
AFTERNOON. CONVECTION ASSOCIATED WITH 500 MB SHORTWAVE ENERGY
SHOULD BE MOVING OFF THE COAST IN THE MORNING. POPS WILL DECREASE
THROUGH THE DAY AS THE ATMOSPHERE DRIES OUT ABOVE 850 MB...THOUGH
IT WILL BE TOUGH TO RULE OUT AN ISOLATED TSTM DURING THE
AFTERNOON...ESPECIALLY ALONG THE SEA BREEZE BOUNDARY.
THE FRONT WILL REMAIN NORTH OF THE AREA THROUGH THE DAY SUNDAY.
WEST-SOUTHWEST LOW-LEVEL FLOW AND MID-UPPER RIDGING WILL SEE TEMPS
SOAR INTO THE MID 80S...EVEN UPPER 80S ACROSS THE SOUTHERN CWA. IT
APPEARS THAT AN ABSENCE OF MID-LEVEL MOISTURE ALONG WITH SUBSIDENCE
WILL PRECLUDE ANY SIGNIFICANT CHANCE OF CONVECTION. THE FRONT WILL
RETURN SOUTH AS A BACKDOOR COLD FRONT SUNDAY EVENING AND WILL
WARRANT AT LEAST SLIGHT CHANCE POPS ACROSS THE NORTHERN
CWA...PERHAPS FURTHER SOUTH DEPENDING ON ITS PROGRESS.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 3 PM FRIDAY...MODELS NOW MORE AGGRESSIVE WITH HIGH PRESSURE
PUSHING BACK DOOR COLD FRONT WELL TO OUR SOUTH ON MONDAY. GIVEN THE
STRENGTH OF THE UPPER TROUGH OFF OF CANADIAN MARITIMES THIS SEEMS
QUITE PLAUSIBLE. LOOKS LIKE IT WILL NOW WEAKEN TO THE POINT OF
WASHING OUT OFF TO OUR SOUTH AS THE DAY WEARS ON. WHILE THIS WILL
ACT TO KEEP HIGH TEMPERATURES COOL RELATIVE TO THE REST OF THE LONG
TERM IT DOES NOT ARGUE FOR MUCH IN THE WAY OF RAIN CHANCES
ASSOCIATED WITH THE BOUNDARY...NOR DOES THE BUILDING RIDGE ALOFT.
THIS RIDGE...CENTERED OVER FL/BAHAMAS...WILL REMAIN IN PLACE TUESDAY
AND WEDNESDAY WHILE THE SURFACE HIGH MOVES OFF THE EAST COAST.
WARMER AND MORE HUMID BOUNDARY LAYER AIR WILL THUS ADVECT UP AND
DOWN THE EAST COAST. THIS PATTERN WILL MORE OR LESS STAY AS-IS FOR
THE REMAINDER OF THE LONG TERM. EVENTUALLY SOME MESOSCALE FORCING
MAY SUPPORT ISOLATED CONVECTION ONCE HEAT AND MOISTURE BECOME
ADEQUATE BUT GIVEN THE UNCERTAINTY AND EXPECTED LOW COVERAGE THE
FORECAST WILL REMAIN DRY AT THIS TIME. TEMPS WILL BE ABOVE NORMAL
THROUGH THE PERIOD WITH THE EXCEPTION OF MONDAY.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...WEAK COLD FRONT VISIBLE ON SATELLITE IMAGERY WILL DROP
INTO THE REGION THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED
TO DEVELOP ALONG AND SOUTH OF THIS BOUNDARY. COVERAGE SHOULD BE
SIMILAR TO YESTERDAY...PERHAPS A BIT LESS INTENSE. TONIGHT...WINDS
SHIFT TO THE EAST NORTHEAST...USHERING IN MVFR CIGS...PERHAPS
DROPPING TO IFR INLAND. A MODERATE UPPER LEVEL IMPULSE WILL MOVE
INTO THE EASTERN CAROLINAS AFTER LOCAL MIDNIGHT...WITH ANOTHER ROUND
OF SHOWERS AND EMBEDDED STORMS EXPECTED. BY MID MORNING SATURDAY...
EXPECT IMPROVING CONDITIONS AS THE UPPER DISTURBANCE EXITS TO THE
NORTHEAST. A MVFR CEILING MAY LINGER...LIFTING TO VFR BY EARLY
SATURDAY AFTERNOON.
EXTENDED OUTLOOK...ISOLATED STORMS POSSIBLE SATURDAY. VFR SUNDAY.
MVFR OR BRIEF IFR VSBYS IN MORNING FOG POSSIBLE MONDAY THROUGH
WEDNESDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM FRIDAY...A BACKDOOR COLD FRONT HAS PUSHED SOUTH THROUGH
THE MOREHEAD CITY AREA AND SHOULD BE MOVING INTO THE CAPE FEAR
REGION BEFORE SUNSET. SOUTH TO SOUTHWEST SYNOPTIC WINDS WILL TURN
EAST TO NORTHEAST BEHIND THE FRONT...ALTHOUGH WITH NO SIGNIFICANT
INCREASE IN WIND SPEED EXPECTED. THE BOUNDARY WILL DROP SOUTH
THROUGH MYRTLE BEACH LATE THIS EVENING...STALLING IN THE MURRELLS
INLET VICINITY OVERNIGHT.
A LARGE AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS CENTRAL
SOUTH CAROLINA IN THE NEXT 1-2 HOURS. THIS ACTIVITY SHOULD MAKE IT
TO THE SOUTH CAROLINA COAST BEFORE SUNSET...PERHAPS AFFECTING A
PORTION OF THE NC COAST AS WELL. HAIL AND STRONG WIND GUSTS ARE
POSSIBLE WITH THIS ACTIVITY THROUGH 8-9 PM. AFTERWARDS...ALTHOUGH
MORE SHOWERS AND PERHAPS THUNDERSTORMS ARE IN THE FORECAST OVERNIGHT
THEY SHOULD BE OF THE NON-SEVERE VARIETY.
SEAS HAVE BEEN SLOW TO FALL GIVEN ALL THE STRONG WINDS EXPERIENCED
OVER THE PAST 24-36 HOURS. THE FRYING PAN SHOALS BUOY IS STILL
HANGING ON TO 6 FOOT SEAS AS OF THE 2 PM REPORT...WITH 3-4 FT SEAS
STILL REPORTED NEARSHORE AT THE CORMP BUOYS. SHOULD GRADUALLY FALL
TO 2-4 FT TONIGHT.
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...STATIONARY FRONT WILL BE DRAPED SOMEWHERE
NEAR THE NC-SC STATE LINE SATURDAY MORNING AND WILL MOVE TO THE
NORTH THROUGH THE DAY. WINDS NORTH OF THE FRONT WILL BE PRIMARILY
EAST...WITH A MORE SOUTHEASTERLY COMPONENT SOUTH OF THE BOUNDARY.
WINDS WILL SHIFT TO THE SOUTH-SOUTHWEST AS THE FRONT LIFTS NORTH
AND WILL REMAIN GENERALLY SOUTH-SOUTHWEST INTO SUNDAY EVENING. AT
THAT POINT THE FRONT WILL MOVE BACK TO THE SOUTH...AND THERE IS
SOME UNCERTAINTY ON HOW QUICKLY AND HOW FAR IT PROGRESSES. A SHIFT
TO THE NORTHEAST APPEARS LIKELY SUNDAY NIGHT FOR THE WATERS NORTH
OF LITTLE RIVER INLET...AND IS POSSIBLE FOR THE WATERS AS FAR
SOUTH AS THE SANTEE RIVER AS WELL.
AS FAR AS PRECIPITATION...EXPECT SCATTERED SHOWERS AND ISOLATED TSTMS
TO BE MOVING ACROSS THE WATERS EARLY SATURDAY IN ASSOCIATION WITH
A MID-LEVEL DISTURBANCE. THESE SHOULD EXIT THE WATERS BY LATE
MORNING...THEN ANY SIGNIFICANT CHANCE FOR CONVECTION APPEARS TO
HOLD OFF UNTIL SUNDAY EVENING AND WILL BE ASSOCIATED WITH THE
FRONTAL BOUNDARY DROPPING SOUTH.
LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 3 PM FRIDAY...COLD FRONT PREVIOUSLY THOUGHT TO BE STALLED
ACROSS THE REGION EARLY MONDAY NOW MAY REMAIN WELL TO THE SOUTH.
THERE IS STILL SOME UNCERTAINTY ESPECIALLY IN LIGHT OF THIS SHIFT
BUT IT DOES SEEM PLAUSIBLE GIVEN THE POSITION AND STRENGTH OF
FEATURES ALOFT. EASTERLY/ONSHORE FLOW FOR THE EARLIER PARTS OF
MONDAY WILL BRING SOME HIGHER WAVE HEIGHTS ACROSS THE FORECAST
ZONES. THIS ONSHORE FLOW COMPONENT MAY NOW LAST A LITTLE LONGER THAN
PREVIOUSLY THOUGHT BY PERSISTING INTO MONDAY NIGHT AS THE HIGH OFF
THE COAST ONLY VERY SLOWLY PROGRESSES EAST. BY TUESDAY HOWEVER THE
ANTICIPATED VEER TO A MORE SOUTHERLY FLOW SPREADING NORTHWARD ACROSS
THE WATERS. THERE WILL NOT BE A SIGNIFICANT CHANGE IN WIND SPEED AS
THIS OCCURS BUT THE LESSENED ONSHORE COMPONENT SHOULD STILL
TRANSLATE TO A SLIGHT DIMINUTION OF WAVE HEIGHTS. SOUTHERLY
COMPONENT REMAINS THROUGH THE PERIOD BUT NOT THE TYPICAL BERMUDA
HIGH TYPE OF MODERATE SWRLY FLOW...THIS HIGH WILL BE CONSIDERABLY
DISPLACED EAST OF THAT. OVERALL WIND MAY BE A CATEGORY LOWER THAN
THOSE BORNE OF BERMUDA HIGH...AND THERE COULD BE SOME VARIABILITY
BETWEEN SOUTHERLY DIRECTIONS...I.E. SW TO S OR EVEN SE.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
SYNOPSIS...CRM
NEAR TERM...TRA
SHORT TERM...CRM
LONG TERM...MBB
AVIATION...DL/TRA
Hazardous weather outlook, Apr 27, 2:54 PM EST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON NC
354 PM EDT FRI APR 27 2012
NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-282000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
354 PM EDT FRI APR 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON ACROSS CENTRAL SOUTH CAROLINA...MOVING EAST TO THE NORTH
AND SOUTH CAROLINA COAST EARLY THIS EVENING. LARGE HAIL AND STRONG
GUSTY WINDS ARE EXPECTED IN THE STRONGEST STORMS. MOST OF THE STRONG
THUNDERSTORM ACTIVITY SHOULD MOVE OUT OF THE AREA BY 8 PM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
AMZ250-252-254-256-282000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
354 PM EDT FRI APR 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG TO SEVERE THUNDERSTORMS THIS EVENING WILL PRODUCE STRONG
GUSTY WINDS AND POSSIBLY HAIL. MOST OF THE STRONG THUNDERSTORMS
SHOULD EXIT THE AREA BY 9 PM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
9
In the hours before
Local storm report, Apr 27, 10:33 AM EST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1133 AM EDT FRI APR 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 4 WSW FAIRMONT 34.48N 79.18W
04/26/2012 E1.00 INCH ROBESON NC PUBLIC
1.0 INCH HAIL FELL AT THE INTERSECTION OF HIGHWAY 130
AND YUKON LN.
&&
EVENT NUMBER ILM1200064
CRMSpecial weather statement, Apr 27, 3:25 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
425 PM EDT FRI APR 27 2012
SCZ023-272100-
DARLINGTON-
425 PM EDT FRI APR 27 2012
...THUNDERSTORM WITH SMALL HAIL ENTERING WESTERN DARLINGTON COUNTY...
AT 425 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF CLYDE...OR ABOUT 13 MILES NORTH OF BISHOPVILLE...MOVING EAST
AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE HARTSVILLE...CLYDE...KELLYTOWN...
LYDIA...NORTH HARTSVILLE AND OATS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3437 8028 3446 8011 3444 7998 3422 8005
3425 8013 3428 8014 3430 8017 3432 8018
3436 8018 3433 8021 3432 8024 3436 8029
TIME...MOT...LOC 2025Z 285DEG 16KT 3439 8029
BACONThunderstorm Wind, Darlington
- When
- April 27, 4:10 PM EST to 4:11 PM EST
- Where
- Darlington County, 0.28 mi NNW of Oats
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.254, -80.082
A tree was reportedly down across West Seven Pines Street.
Thunderstorm Wind, Darlington
- When
- April 27, 4:12 PM EST to 4:14 PM EST
- Where
- Darlington County, 0.09 mi W of Oats
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 34.250, -80.082
A grove of pine trees was reportedly snapped and a 2 foot diameter oak tree was blown over.
Thunderstorm Wind, Darlington
- When
- April 27, 4:14 PM EST to 4:15 PM EST
- Where
- Darlington County, 0.12 mi W of Oats
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.250, -80.082
A roof was partially lifted off a mobile home.
Thunderstorm Wind, Darlington
- When
- April 27, 4:17 PM EST to 4:18 PM EST
- Where
- Darlington County, 0.22 mi ESE of Lamar
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 34.169, -80.066
A large tree was reported down on a liquor store.
Hail, Darlington
- When
- April 27, 4:24 PM EST to 4:26 PM EST
- Where
- Darlington County, 0.47 mi NNW of Syracuse
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.236, -79.974
Hail to the size of pennies was reported along Lamar Highway.
Hail, Florence
- When
- April 27, 4:35 PM EST to 4:40 PM EST
- Where
- Florence County, 2.67 mi WNW of Ebenezer
- Measured
- 1 in hail
- Property damage
- $250
- Reported by
- Public
- Coordinates
- 34.190, -79.890
Hail up to the size of nickels and quarters was reported. The hail lasted for 5 minutes.
Hail, Florence
- When
- April 27, 4:49 PM EST to 4:51 PM EST
- Where
- Florence County, 0.9 mi NW of Savannah Grove
- Measured
- 1 in hail
- Property damage
- $250
- Reported by
- Emergency Manager
- Coordinates
- 34.160, -79.830
Hail to the size of quarters was reported.
Hail, Florence
- When
- April 27, 5:15 PM EST to 5:17 PM EST
- Where
- Florence County, 1.31 mi N of Coward
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 33.989, -79.750
Hail to the size of quarters was reported.
Hail, Florence
- When
- April 27, 6:01 PM EST to 6:03 PM EST
- Where
- Florence County, 0.68 mi SSE of Kingsburg
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.861, -79.446
Hail to the size of nickels was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, April 27, 20128 injured · $1.1 million · EF2 · 6 events
- Frost and Freeze in Michigan, April 27 to 29, 2012$100 million · 7 events
- Frost and Freeze in Michigan, April 27, 2012$21 million · 16 events
- Tornado and Hail in Kansas, April 27, 2012$1.1 million · EF0 · 9 events
- Frost and Freeze in New York, April 27 to 30, 201269 events
- Tornado and Flash Flooding in Missouri, April 27 to 30, 2012$10,000 · EF0 · 26 events
- Tornadoes and Hail in Kansas, April 27, 2012$2,000 · EF0 · 23 events
- High Wind in Wyoming, April 27, 201253 kt wind · 22 events
- Frost and Freeze in New York, April 27 to 28, 201217 events
- Hail in North Carolina, April 27 to 30, 20122 in hail · 12 events
- Hail and Damaging Winds in South Carolina, April 27, 20122 in hail · 10 events
- Hail in Kansas, April 27, 20121.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 373579, 373498, 373512, 373516, 373486, 373547, 373549, 373552, 373489.